Erections and blood pressure medicine

Discussion in 'The Healthy Penis' started by RON JEREMY, Jan 6, 2009.

  1. RON JEREMY

    RON JEREMY New Member

    Joined:
    Nov 19, 2007
    Messages:
    16
    Albums:
    1
    Likes Received:
    0
    Gender:
    Male
    Location:
    US
    Hey guys just wondering if anyone takes blood pressure medicine? If so does it affect your erections in any way
     
  2. D_Chaumbrelayne_Copprehead

    D_Chaumbrelayne_Copprehead Account Disabled

    Joined:
    Jan 9, 2008
    Messages:
    8,978
    Likes Received:
    11
    yes, it can

    work with your dr. on this. my BP was mildly elevated, starting in my 20s (like 130-140 over high 80s). doc finally put me on meds since I have a family history of heart problems and hereditary risk factors were a bit uncomfortably high.

    long story short ... don't just start taking BP meds without staying in touch with your dr. if your stiffy is falling short of what it used to be, let your doctor know, and don't let him tell you that that's what happens to guys as they get older. ask if you can try a different dosage or a different med.

    we have to take responsibility for our own boners! your doctor will watch out for your life, but won't ask if your hardons are satisfyingly hard.
     
  3. D_Gunther Snotpole

    D_Gunther Snotpole Account Disabled

    Joined:
    Oct 3, 2005
    Messages:
    14,610
    Likes Received:
    5
    So that's the problem.
     
  4. D_Bob_Crotchitch

    D_Bob_Crotchitch New Member

    Joined:
    Jun 11, 2006
    Messages:
    8,498
    Likes Received:
    18
    My doctor asks me if mine are okay. He is really a good guy. He cares too. Actually, he doesn't even say penis. If he considers you a friend, he says, "dick". Oh my goodness Jeff Black, my doctor told me I had a big dick. :biggrin1:
     
  5. D_Chaumbrelayne_Copprehead

    D_Chaumbrelayne_Copprehead Account Disabled

    Joined:
    Jan 9, 2008
    Messages:
    8,978
    Likes Received:
    11
    now that's a doctor you can trust!
     
  6. buddy629

    buddy629 Member

    Joined:
    Dec 23, 2006
    Messages:
    516
    Albums:
    1
    Likes Received:
    36
    Gender:
    Male
    Location:
    Chicago
    Yes. Many blood pressure medications can decrease the strength/frequency of erections. It depends on the name of the medication. If the generic name ends in -lol (like metoprolol or carvedilol) you are taking something called a beta blocker. These are known to affect erections.

    What to do?
    1.) keep taking your medications...stopping some medications can have negative health consequences.
    2.) make an appointment to talk with your doctor. He can discuss this with you, possibly change the meds your on, change the dose, or give you a prescription for viagra or something like that...your doctor can give you options. If you feel your doctor is not helpful in this regard...see another doctor.
    3.) The best thing to can do to decrease your blood pressure , improve your overall health, and help your erections stay strong is exercise. Sounds like a load of crap...but its really true. During your appointment, talk to your doctor about starting an exercise routine to improve your health.
    Best of luck.
     
  7. CALAMBO

    Gold Member

    Joined:
    Apr 21, 2008
    Messages:
    2,028
    Albums:
    1
    Likes Received:
    10
    Gender:
    Male
    Location:
    OHIO
    ron...yes and yes...buddy above me has relayed great info...i have bumped my meds at least 5 times...current on avapro...minimal side effects but a bit costly...but really take this serious...avoid a stroke...
     
  8. Jim22cm

    Verified Gold Member

    Joined:
    May 19, 2004
    Messages:
    396
    Albums:
    11
    Likes Received:
    211
    Gender:
    Male
    Location:
    Utrecht (UT, NL)
    Verified:
    Photo
    I take BP-meds, but my cock never fails on me ;-)
    well it does sometimes fail a little when I drank too much, but that has nothing to do with BP-meds. I take Enalapril and Hydrochlorothiazide.
     
  9. B_stevekorgman

    B_stevekorgman New Member

    Joined:
    Apr 20, 2008
    Messages:
    76
    Likes Received:
    4
    Gender:
    Male
    Location:
    central Indiana
    It's known that diuretics (or water pills, like hydrochlorothiazide) and beta-blockers (like Atenolol) can also cause erection problems. These are also the first drugs that a doctor is likely to prescribe if you are not able to lower your high blood pressure through diet and exercise.
    If you're taking a diuretic, you should stay on your medicine until your high blood pressure is under control. If your erection problem persists, or your blood pressure goes back up, then your doctor might switch you to a drug that's less likely to cause erectile dysfunction. Or, a combination of medications might work better to control your high blood pressure and reduce the risk of erectile dysfunction.
    If you take a beta blocker you may also want to ask your doctor if it might cause erectile dysfunction. You might be better off on a medication less likely to cause a problem.
     
  10. steven0995

    steven0995 Member

    Joined:
    Mar 24, 2006
    Messages:
    76
    Likes Received:
    1
    when first i began my bp meds, it did have an affect. my doctor asked if everything was fine when i went back for a checkup a few months later. i said yes, and he asked if there were any side affects. i told him bluntly that i couldn't get or maintain an erection as easily and he told me that could happen. instead of prescribing more medicine (viagra, etc. - i was in my 20s), he changed the dosage and prescription drug itself. everything began working right.

    so, yes, it can affect, and if you consult with your physician, there are ways to get back on track.
     
  11. Silvertip

    Verified Gold Member

    Joined:
    Aug 22, 2007
    Messages:
    7,074
    Albums:
    31
    Likes Received:
    2,113
    Gender:
    Male
    Location:
    Alamosa (CO, US)
    Verified:
    Photo
    I typically don't have high blood pressure unless I'm in a lot of pain. But I do take Lisinopril as a safeguard against recurrence of atrial fibrilation and it doesn't seem to have any effect on my normal erections. I had been on the channel blocker, Diltiazem, but my cardiologist switched me to Lisinopril (said my afib risk was low anyway) because that more expensive drug was causing some swelling of feet and ankles.

    My doctor never used anything but the term "penis" in discussing my own sexual function, but she was always concerned that I was doing OK in that regard. And she too is a really good person.
     
  12. CJR

    CJR
    Verified Gold Member

    Joined:
    Nov 2, 2007
    Messages:
    435
    Albums:
    2
    Likes Received:
    118
    Gender:
    Male
    Location:
    Orlando (FL, US)
    Verified:
    Photo
    I take Atenolol and it indeed helped the blood pressure, but at the same time, my doctor did say that a better diet and more exercise will lower the blood pressure and I could stop taking the medication. It also did effect my erections and take Levitra when needed. I do not like taking medications and hoping that I can bring my weight down.
     
  13. SpeedoMike

    Gold Member

    Joined:
    Nov 19, 2007
    Messages:
    2,940
    Likes Received:
    5
    Gender:
    Male
    Location:
    San Francisco Bay Area
    those medications cause a thinning of my wallet and put me to sleep; especially the one which costs $560 for a three month supply. :tired:
     
  14. 8wayup

    Gold Member

    Joined:
    Nov 11, 2008
    Messages:
    1,515
    Albums:
    1
    Likes Received:
    53
    Gender:
    Male
    Location:
    Midwest
    Buddy iced it.

    Hereditary factors aside, lifestyle has a tremendous effect on BP and erections. If you tune up your cardiovascular system, you may be able to wean yourself off of the meds and even if you don't your erections will be more robust. It worked for me and my Dr. was specific on how to do it.

    Hang in there and let us know your progress. We are all in the same leaky boat.

     
  15. D_Bob_Crotchitch

    D_Bob_Crotchitch New Member

    Joined:
    Jun 11, 2006
    Messages:
    8,498
    Likes Received:
    18

    Your doctor is a woman not a regular joe. My doc wears jeans, work boots, and is just a regular joe.
     
  16. prepstudinsc

    Gold Member

    Joined:
    May 18, 2004
    Messages:
    8,613
    Likes Received:
    39
    Gender:
    Male
    Location:
    Charlotte (NC, US)
    About two years ago, I started getting these terrible headaches that were not migraines. The doctor checked my BP right off and it was sky high. So he put me on Micardis, because that is what he takes. He said that it has minimal side effects and would not affect my erections. (his words) Of course, my insurance company took Micardis off their list of meds that were in the prescription plan, so I was put on Benicar, which is in the same family of drugs as Micardis, but is covered by my insurance plan. Benicar also has minimal side effects and has not affected my dick in any way.
     
  17. D_Bob_Crotchitch

    D_Bob_Crotchitch New Member

    Joined:
    Jun 11, 2006
    Messages:
    8,498
    Likes Received:
    18

    Oh my word Velma! He said dick!
     
Draft saved Draft deleted